Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 1, 2010, 3:18 PM CDT for 4 counties in Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2010, 3:18 PM CDT (20:18 UTC)
- Expired
- May 1, 2010, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 19 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 9:52 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WFUS54 KOHX 012018 TOROHX TNC037-149-187-189-012045- /O.NEW.KOHX.TO.W.0022.100501T2018Z-100501T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 318 PM CDT SAT MAY 1 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... WESTERN WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 345 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NOLENSVILLE...OR 10 MILES EAST OF FRANKLIN...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... LA VERGNE AND SMYRNA BY 325 PM CDT... RURAL HILL BY 335 PM CDT... BELINDA CITY BY 340 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON FOR CENTRAL TENNESSEE. && LAT...LON 3625 8643 3600 8620 3586 8673 3604 8676 TIME...MOT...LOC 2018Z 231DEG 37KT 3598 8664 $$ 21
1 follow-up statement
307 WWUS54 KOHX 012036 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT SAT MAY 1 2010 TNC187-012046- /O.CAN.KOHX.TO.W.0022.000000T0000Z-100501T2045Z/ WILLIAMSON TN- 336 PM CDT SAT MAY 1 2010 ...THE TORNADO WARNING FOR NORTHEASTERN WILLIAMSON COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON FOR CENTRAL TENNESSEE. LAT...LON 3620 8642 3600 8628 3594 8649 3614 8659 TIME...MOT...LOC 2036Z 240DEG 27KT 3603 8651 $$ TNC037-149-189-012045- /O.CON.KOHX.TO.W.0022.000000T0000Z-100501T2045Z/ RUTHERFORD TN-DAVIDSON TN-WILSON TN- 336 PM CDT SAT MAY 1 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHWESTERN WILSON...EAST CENTRAL DAVIDSON AND NORTH CENTRAL RUTHERFORD COUNTIES... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF RURAL HILL...OR 14 MILES NORTHWEST OF MURFREESBORO...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... 8 MILES SOUTH OF BELINDA CITY BY 345 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON FOR CENTRAL TENNESSEE. && LAT...LON 3620 8642 3600 8628 3594 8649 3614 8659 TIME...MOT...LOC 2036Z 240DEG 27KT 3603 8651 $$ 21
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 10:30 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 1, 10:30 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT SAT MAY 1 2010 .MESOSCALE UPDATE... TOR WATCH REPLACEMENT W/WATCH #124 UNTIL 4 PM EDT. SOME EARLIER COLLOBRATION W/SPC ABOUT POSSIBLE PDS WATCH LATER IN THE WEEKEND. MAIN AREA FOR PDS WATCH WEST OF MID TN TNGT...BUT WL NEED TO WATCH CLOSELY WITH NEW LLJ SHIFTING EAST TNGT. && .PREV DISCUSSION... /ISSUED 935 AM CDT SAT MAY 1 2010/ MESOSCALE UPDATE... SPC DAY1 HIGH RISK FOR SVR WX INCLUDES W MID TN. HIGHER INSTAB ACR NORTHERN MS/AL AT THIS TIME...WITH MORE STABLE AIR IN N MID TN FM MORNING RAINS. SUFFICIENT SHEAR FOR ISO SUPERCELLS MOVG INTO MID TN TDAY...INCL N MID TN W/DEEER LAYER INSTAB. HYDROLOGY... UP TO FIVE INCHES RAINFALL IN W MID TN THIS MORNING. POTENTIAL UP TO EIGHT INCHES THIS WEEKEND. && 04
Hazardous weather outlook, May 1, 11:59 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1159 AM CDT SAT MAY 1 2010 TNZ005>010-022>031-056>064-075-077-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 1159 AM CDT SAT MAY 1 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WITH FLASH FLOODING WEST OF INTERSTATE 24. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. TNZ011-032>034-065-066-078>080-021030- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- 1159 AM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. MINOR FLOODING AND OR FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, May 1, 12:53 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN WAVERLY 36.09N 87.79W
05/01/2010 M13.34 INCH HUMPHREYS TN TRAINED SPOTTER
STORM TOTAL RAINFALL OVER LAST 24HRS MEASURED AT 13.34
INCHES BY TRAINED SPOTTER.
&&
CGANTLocal storm report, May 1, 1:01 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM FLASH FLOOD 7 S WAVERLY 35.99N 87.79W
05/01/2010 HUMPHREYS TN TRAINED SPOTTER
SPOTTER RELAYING REPORTS OF WATER RESCUES NEAR THE
HUMPHREYS AND HICKMAN COUNTY LINE...NEAR MILE MARKER 148
ALONG INTERSTATE 40.
&&
JLAROSALocal storm report, May 1, 1:33 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
133 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG 4 N NASHVILLE 36.23N 86.78W
05/01/2010 DAVIDSON TN TRAINED SPOTTER
A COUPLE OF TREES UPROUTED NEAR SKYLINE HOSPITAL OFF OF
DICKERSON PIKE.
&&
CGANTLocal storm report, May 1, 1:59 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD FRANKLIN 35.93N 86.84W
05/01/2010 WILLIAMSON TN TRAINED SPOTTER
SPOTTER REPORTED WATER 2 FEET DEEP AND A CAR STRANDED AT
INTERSTATE 65 AND GALLERIA BLVD...IN THE COOL SPRINGS
AREA.
&&
JLAROSALocal storm report, May 1, 2:22 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLOOD MOUNT JULIET 36.21N 86.52W
05/01/2010 WILSON TN TRAINED SPOTTER
SPOTTER REPORTED 6 INCHES OF WATER IN SOME PLACES ALONG
CENTRAL PIKE...JUST EAST OF MOUNT JULIET ROAD.
&&
STEIGERWALDTLocal storm report, May 1, 2:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLASH FLOOD 3 S NASHVILLE 36.13N 86.78W
05/01/2010 DAVIDSON TN TRAINED SPOTTER
1 MILE WEST OF GREEN HILLS. CREEK FLOWING OVER ROADWAY
WITH APPROXIMATE DEPTH OF 3-6 INCHES.
&&
CGANTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 28 min |
| May 1, 2:58 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 62 min |
| May 1, 3:05 AM CDT | Tornado Warning | OHX | Stewart | 25 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
| May 1, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| May 1, 4:02 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys, Perry | 58 min |
| May 1, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| May 1, 5:30 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 45 min |
| May 1, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 26 min |
| May 1, 8:21 AM CDT | Flash Flood Warning | OHX | Benton, Dickson, Hickman, Humphreys, Perry | 8 hr |
| May 1, 9:50 AM CDT | Areal Flood Advisory | OHX | Cannon, Cheatham, Davidson, DeKalb, Dickson, Hickman and 5 more | 6 hr |
| May 1, 10:26 AM CDT | Flash Flood Warning | OHX | Maury | 6 hr |
| May 1, 10:35 AM CDT | Flash Flood Warning | OHX | Williamson | 6 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Cheatham | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Davidson, Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery, Robertson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery | 11 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Perry | 4 hr |
| May 1, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 27 min |
| May 1, 12:39 PM CDT | River Flood Warning | OHX | Davidson | 43 hr |
| May 1, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| May 1, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| May 1, 1:38 PM CDT | Tornado Warning | OHX | Maury, Williamson | 22 min |
| May 1, 2:13 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 32 min |
| May 1, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Perry | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Cheatham | 3 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Davidson, Williamson | 62 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Williamson | 54 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Humphreys | 4 days |
| May 1, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 48 min |
| May 1, 3:17 PM CDT | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, DeKalb, Dickson, Hickman and 16 more | 24 hr |
| May 1, 3:43 PM CDT | River Flood Warning | OHX | Davidson | 40 hr |
| May 1, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| May 1, 4:16 PM CDT | Tornado Warning | OHX | Lawrence | 29 min |
| May 1, 4:22 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 24 min |
| May 1, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| May 1, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| May 1, 4:47 PM CDT | Tornado Warning | OHX | Coffee | 28 min |
| May 1, 4:52 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Marshall | 23 min |
| May 1, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 26 min |
| May 1, 5:11 PM CDT | Tornado Warning | OHX | Giles, Marshall | 34 min |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| May 1, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
| May 1, 5:35 PM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more | 24 hr |
| May 1, 5:45 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 30 min |
| May 1, 6:02 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 28 min |
| May 1, 6:08 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 22 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.